MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number G10460
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
In additional information received on 06jun2024, it was reported that the wire was inserted though the needle and withdrawn as a whole set.The patient did have some partially tortuous anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a neff percutaneous access set separated.During a percutaneous transhepatic biliary drain insertion, the intrahepatic duct was punctured with the chiba needle.Then the wire guide was advanced into the intrahepatic duct; however, the wire fractured.Action was taken to immediately retrieve the wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide from a neff percutaneous access set separated.During a percutaneous transhepatic biliary drain insertion, the intrahepatic duct was punctured with the chiba needle.Then the wire guide was advanced into the intrahepatic duct through the needle and withdrawn as a whole set, however, the wire fractured.Action was taken to immediately retrieve the wire guide.The patient did have some partially tortuous anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode, in which two devices were scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review the device labeling, as an ifu pamphlet is not included with the complaint device.However, the wire guide was supplied with an l_scor label indicating to not withdraw or manipulate the wire guide through the needle.Evidence gathered upon review of upon review of the dmr, dhr and no product return, cook was not able to find evidence that the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.It is possible that if the wire guide was being manipulated in the needle due to patient tortuous anatomy and the wire guide could have become damaged to the point that the device separated.It is possible that the patient¿s tortuous anatomy alone could have led to this event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19489941
Report Number1820334-2024-00778
Device Sequence Number7165023
Product Code KGZ
UDI-Device Identifier00827002104600
UDI-Public(01)00827002104600(17)260524(10)15461233
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberG10460
Device Catalogue NumberNPAS-100-RH
Device Lot Number15461233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer06/06/2024
10/09/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/13/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown